Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Flagstaff, AZ

August 25, 2007Coconino County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 25, 2007, 2:12 PM MST for Coconino County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 2:12 PM MST (21:12 UTC)
Expired
Aug 25, 2007, 2:45 PM MST
In force
33 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:10 AM MST, 5 hours 2 minutes earlier.

Area forecast discussion, Aug 25, 9:10 AM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 AM MST SAT AUG 25 2007

.SYNOPSIS...A TROUGH WILL MOVE THROUGH WESTERN ARIZONA TODAY AND
TONIGHT ENHANCING SHOWERS AND THUNDERSTORMS. OTHERWISE MOISTURE WILL
CONTINUE TO MOVE NORTHWARD ACROSS THE STATE WITH INCREASING CHANCES
FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. NEAR NORMAL
TEMPERATURES AND DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...AN INVERTED TROUGH WILL BE MOVING THROUGH WESTERN
ARIZONA TODAY AND TONIGHT...ENHANCING SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON AND EVENING HOURS ESPECIALLY OVER YAVAPAI AND
COCONINO COUNTIES. POP AND WEATHER GRIDS HAVE BEEN UPDATED TO
REFLECT INCREASED CHANCES FOR THUNDERSTORMS AND PRECIPITATION OVER
THE NEXT 24 HOURS IN THE WESTERN FORECAST ZONES. BOHLIN

FROM PREVIOUS 300 AM MST DISCUSSION...
MOISTURE WILL BE ON THE INCREASE TODAY FROM THE KAIBAB
PLATEAU SOUTHWARD ACROSS THE MOGOLLON RIM AND WHITE
MOUNTAINS...INCLUDING NORTHERN GILA COUNTY AND YAVAPAI COUNTY. THESE
AREAS WILL EXPERIENCE SCATTERED THUNDERSTORM ACTIVITY. THUNDERSTORM
ACTIVITY WILL BE IN THE HIGH CHC POPS TO THE LIKELY CATEGORY SOUTH
OF THE LITTLE COLORADO RIVER VALLEY ON SUNDAY IN RESPONSE TO A WEAK
WAVE LIFTING NORTHWARD ACROSS THE AREA.

HIGH PRESSURE ALOFT WILL WOBBLE BETWEEN THE FOUR CORNERS AREA TO
WESTERN TEXAS THROUGH THE PERIOD...HELPING TO KEEP A MOIST SOUTHERLY
TO SOUTHEASTERLY FLOW ACROSS THE AREA...ALONG WITH AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.AVIATION...FOR THE 18Z PACKAGE...DENSE CIRRUS COVER FROM CONVECTION
OVER THE SOUTHERN DESERTS WILL COVER THE SOUTHERN PORTION OF THE
AVIATION FORECAST AREA THROUGH 18Z-20Z. SUNNY SKIES ELSEWHERE WILL
BECOMING PARTLY CLOUDY BY 18Z-19Z WITH CU/TCU W/BASES 5-7 KFT AGL
DEVELOPING. THROUGH THE AFTERNOON...EXPECT SCT TO NMRS COVERAGE OF
SHRA/TSRA SOUTH OF A LINE FROM KGCN TO KRQE WITH WDLY SCT CONVECTION
NORTH OF THAT LINE. MVFR CONDITIONS WILL EXIST IN THE STORMY AREAS
TODAY...WITH ISOLD IFR CONDITIONS. EXPECT SLOW IMPROVEMENT THIS
EVENING WITH ONLY ISOLD -SHRA BY 05Z-07Z. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

PETERSON

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 25, 10:00 AM MST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT AUG 25 2007

AZZ004>018-037>040-260700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A TROUGH WILL MOVE THROUGH NORTHERN GILA...YAVAPAI AND COCONINO
COUNTIES TODAY AND TONIGHT ENHANCING THUNDERSTORM AND SHOWER ACTIVITY
FOR THE NEXT 24 HOURS. THE MOST SIGNIFICANT THREAT WITH THIS WEATHER
EVENT WILL BE LOCALLY HEAVY RAINFALL WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT CONTINUED THUNDERSTORMS AND SHOWERS SOME WILL BE LOCALLY
HEAVY AT TIMES ESPECIALLY ON SUNDAY WHERE ADDITIONAL MOISTURE AND
INSTABILITY WILL ALLOW THE BEST CHANCES FOR HEAVY PRECIPITATION. AS
WE MOVE INTO NEXT WEEK EXPECT WIDELY SCATTERED THUNDERSTORMS TO
CONTINUE ESPECIALLY OVER THE HIGHER TERRAIN AREAS ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.